MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884012HR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that the blade broke while the surgeon started using it.There was no patient impact or injury.
 
Additional Manufacturer Narrative
Product receipt / condition: 1 opened sample, part number 1884012hr, from lot number hg1s7at.Visually, the middle tube tip broke off at the spiral wrap which would have resulted in the reported event.The portion that became detached measured 0.59¿ long.When viewed under magnification, there was deformation of the locking area on the front hub consistent with aggressive use.The 2nd proximal tooth was bent outward which is an indication of contact with an inappropriate material and/or aggressive use.There was no allegation of a defect prior to use.The information indicates excess pressure was applied during use which caused the deformation of the locking area and damage to the tip.Complaint substantiated.There was an out of specification condition identified as it relates to the complaint.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key7308083
Report Number3004209178-2018-04284
Device Sequence Number1090845
Product Code EQJ
UDI-Device Identifier20885074080608
UDI-Public20885074080608
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2021
Device Model Number1884012HR
Device Catalogue Number1884012HR
Device Lot NumberHG1S7AT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2018
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date03/01/2018
Supplement Report FDA Received Date04/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1